Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 24, 2014, 3:21 PM CDT for Kingman County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 24, 2014, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
County Kingman County, KS
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
384
WWUS83 KICT 242021
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT TUE JUN 24 2014
KSZ082-091-242115-
HARPER-KINGMAN-
321 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWYER...OR 12
MILES SOUTHEAST OF PRATT...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ZENDA...WILLOWDALE...CLEVELAND AND SPIVEY.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3722 9836 3737 9836 3738 9846 3738 9847
3764 9847 3756 9801 3719 9832
TIME...MOT...LOC 2022Z 297DEG 22KT 3754 9854
$$
COOKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:54 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 24, 2:54 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT TUE JUN 24 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 254 PM CDT TUE JUN 24 2014 ATMOSPHERE GETTING A BIT ROWDIER AND EARLIER THAN EXPECTED WITH 2000 TO 2500 J/KG MLCAPE ACROSS SOUTH CENTRAL KANSAS. VIGOROUS UPPER SHORTWAVE MOVING ACROSS WESTERN KANSAS ALSO SUPPORTING STRONG TO SEVERE COMPLEX OF STORMS TO OUR WEST. SHORT TERM MODELS HAVE BEEN SLOW TO CATCH ON AND CONFIDENCE ON ANY ONE SOLUTION IS LOW THROUGH THIS EVENING. THE GFS DID SHOW DEVELOPMENT OF A LARGER SCALE COMPLEX THROUGH 00Z AND PERHAPS HAS BETTER HANDLE ON THE EVOLVING CONVECTION. SO FAIRLY HIGH CONFIDENCE ON HIGHEST POPS ACROSS THE SOUTHERN AND WESTERN SECTIONS OF THE FORECAST AREA AND THEN FURTHER EAST LATER TONIGHT. THE GFS DEPICTS ANOTHER SHORTWAVE MOVING OUT OF COLORADO LATE TONIGHT...WHICH SHOULD ALLOW SOME CONVECTION TO FESTER INTO PART OF WEDNESDAY...MAINLY EAST OF THE TURNPIKE POST NOON. HOWEVER ANOTHER CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP ACROSS THE HIGH PLAINS WEDNESDAY AFTERNOON AND EVENING...THEN MOVING SOUTHEAST ACROSS CENTRAL AND PERHAPS EASTERN KANSAS WEDNESDAY NIGHT INTO EARLY THURSDAY. SO WE CAN EXPECT EPISODIC CONVECTION OVER THE NEXT FEW DAYS. DIURNALLY STRONGER INSTABILITY WILL BE DRIVING FACTOR FOR MARGINAL SEVERE RISK THE NEXT FEW DAYS WITH WINDS ALOFT MORE MARGINAL. HEAVY RAINS WILL ALSO REMAIN A FLOOD RISK FOR SOME AREAS. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 254 PM CDT TUE JUN 24 2014 WARMING ALOFT WILL GENERALLY LESSEN CONVECTIVE CHANCES FOR MOST AREAS BY FRIDAY AND INTO MUCH OF THE WEEKEND...WITH SOMEWHAT BETTER CHANCES FURTHER WEST ACROSS THE HIGH PLAINS. SOME OF THIS ACTIVITY MAY ENCROACH PORTIONS OF CENTRAL KANSAS. A STRONGER WESTERLY SHORTWAVE ALOFT LOOKS TO PUSH A SURFACE FRONT ACROSS KANSAS BY EARLY NEXT WEEK WITH BETTER CHANCES FOR CONVECTION RETURNING BY MONDAY NIGHT AND TUESDAY. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1243 PM CDT TUE JUN 24 2014 SCT TSRA WILL BECOME MORE NUMEROUS OVER CNTRL & SC KS THIS AFTERNOON WITH +RA LIKELY PRODUCING MVFR VSBYS. SPOTTY NATURE OF THE CONVECTION DICTATES ASSIGNING "VCTS" TO MOST TERMINALS (THE EXCEPTION IS KCNU) THIS AFTERNOON BUT CONFIDENCE MAY BE SUFFICIENT TO ASSIGN A "TEMPO" GROUP FOR KICT & KHUT THIS EVENING AS COVERAGE INCREASES. ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 86 68 86 / 50 50 60 40 HUTCHINSON 67 86 68 86 / 50 50 60 50 NEWTON 67 85 67 85 / 50 50 60 50 ELDORADO 67 84 67 84 / 50 50 60 50 WINFIELD-KWLD 68 86 68 86 / 50 40 60 40 RUSSELL 65 87 66 87 / 50 20 60 50 GREAT BEND 65 87 66 87 / 60 20 60 50 SALINA 67 86 68 86 / 50 50 60 50 MCPHERSON 67 86 67 86 / 50 50 60 50 COFFEYVILLE 67 87 69 87 / 30 30 30 40 CHANUTE 67 86 68 86 / 40 50 30 40 IOLA 67 85 68 85 / 50 50 30 40 PARSONS-KPPF 67 86 69 86 / 30 40 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 24, 2:23 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 223 PM CDT TUE JUN 24 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 223 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL INCREASE OVER CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON THEN SPREAD ACROSS SOUTHEAST KANSAS THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE...PRIMARILY OVER SOUTH- CENTRAL KANSAS...WHERE HALF DOLLAR-SIZED HAIL...WINDS AROUND 60 MPH AND VERY HEAVY RAINS ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AND AGAIN ON SATURDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AROUND 60 MPH AND LOCALLY HEAVY RAIN CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING...PRIMARILY OVER SOUTH-CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, Jun 24, 1:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 4 ESE BENTLEY 37.86N 97.45W
06/24/2014 E1.00 INCH SEDGWICK KS STORM CHASER
NICKEL TO QUARTER SIZED HAIL WAS NEARLY COVERING THE
GROUND.
&&
HOWERTONSpecial weather statement, Jun 24, 2:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT TUE JUN 24 2014
KSZ068-241945-
HARVEY-
217 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MOUNDRIDGE...OR 12 MILES
NORTHWEST OF NEWTON...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...WALTON...NORTH NEWTON AND NEWTON AIRPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3806 9764 3818 9762 3818 9716 3800 9715
3800 9716
TIME...MOT...LOC 1917Z 275DEG 12KT 3814 9751
COOKSpecial weather statement, Jun 24, 2:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT TUE JUN 24 2014
KSZ083-242000-
SEDGWICK-
227 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR COLWICH...OR 13 MILES NORTHWEST
OF DOWNTOWN WICHITA...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...MAIZE...WEST WICHITA...WICHITA MID CONTINENT
AIRPORT...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...EAST
WICHITA...MCCONNELL AIR FORCE BASE...SOUTH WICHITA...HAYSVILLE...
DERBY...KECHI...BEL AIRE...JABARA AIRPORT AND OAKLAWN.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3769 9771 3774 9771 3774 9770 3791 9770
3791 9715 3748 9716
TIME...MOT...LOC 1927Z 282DEG 13KT 3781 9752
COOKSpecial weather statement, Jun 24, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT TUE JUN 24 2014
KSZ082-091-242115-
HARPER-KINGMAN-
321 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWYER...OR 12
MILES SOUTHEAST OF PRATT...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ZENDA...WILLOWDALE...CLEVELAND AND SPIVEY.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3722 9836 3737 9836 3738 9846 3738 9847
3764 9847 3756 9801 3719 9832
TIME...MOT...LOC 2022Z 297DEG 22KT 3754 9854
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 25 min |
| Jun 24, 2:17 PM CDT | Special Weather Statement | ICT | Harvey | 28 min |
| Jun 24, 2:27 PM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Jun 24, 3:58 PM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Jun 24, 4:05 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Jun 24, 4:15 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Jun 24, 4:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jun 24, 4:33 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 24, 4:37 PM CDT | Special Weather Statement | ICT | Harper | 23 min |
| Jun 24, 4:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Jun 24, 4:51 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| Jun 24, 5:02 PM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 24, 5:11 PM CDT | Areal Flood Warning | ICT | Kingman | 4 hr |
| Jun 24, 5:15 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Jun 24, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Jun 24, 5:41 PM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| Jun 24, 6:02 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| Jun 24, 6:11 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.